Alert archive / Florida / High Surf Advisories in 2024
High Surf Advisory 2, NWS Mobile, AL
NWS Mobile, AL issued this high surf advisory at Jan 9, 2024, 2:04 PM CST for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Jan 10, 2024, 12:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2024, 2:04 PM CST (20:04 UTC)
- In effect from
- Jan 10, 2024, 12:00 AM CST
- Expired
- Jan 10, 2024, 7:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -609 m²/s²
- 0-3 km storm-relative helicity
- -462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WHUS44 KMOB 092004 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 204 PM CST Tue Jan 9 2024 ALZ265-266-FLZ202-204-206-100500- /O.NEW.KMOB.SU.Y.0002.240110T0600Z-240110T1300Z/ /O.EXT.KMOB.SU.W.0001.000000T0000Z-240110T0600Z/ /O.CON.KMOB.RP.S.0003.000000T0000Z-240114T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 204 PM CST Tue Jan 9 2024 ...HIGH SURF WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST WEDNESDAY... * WHAT...For the High Surf Warning, dangerously large breaking waves of 8 to 10 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. For the High Surf Advisory, large breaking waves of 5 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until midnight CST tonight. For the High Rip Current Risk, through Saturday afternoon. For the High Surf Advisory, from midnight tonight to 7 AM CST Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
3 follow-up statements
428 WHUS44 KMOB 100525 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1125 PM CST Tue Jan 9 2024 ALZ265-266-FLZ202-204-206-101330- /O.CON.KMOB.SU.W.0001.000000T0000Z-240110T0600Z/ /O.CON.KMOB.SU.Y.0002.240110T0600Z-240110T1300Z/ /O.CON.KMOB.RP.S.0003.000000T0000Z-240114T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1125 PM CST Tue Jan 9 2024 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST WEDNESDAY... * WHAT...For the High Surf Warning, dangerously large breaking waves of 5 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. For the High Surf Advisory, large breaking waves of 4 to 7 feet expected in the surf zone. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Warning, until midnight CST tonight. For the High Rip Current Risk, through Saturday afternoon. For the High Surf Advisory, until 7 AM CST Wednesday. * IMPACTS...Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life-threatening swimming conditions and significant beach erosion can be expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
331 WHUS44 KMOB 100609 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 1209 AM CST Wed Jan 10 2024 ALZ265-266-FLZ202-204-206-101415- /O.EXP.KMOB.SU.W.0001.000000T0000Z-240110T0600Z/ /O.CON.KMOB.SU.Y.0002.000000T0000Z-240110T1300Z/ /O.CON.KMOB.RP.S.0003.000000T0000Z-240114T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 1209 AM CST Wed Jan 10 2024 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... ...HIGH SURF WARNING HAS EXPIRED... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 7 feet in the surf zone. For the High Rip Current Risk, dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...For the High Surf Advisory, until 7 AM CST this morning. For the High Rip Current Risk, through Saturday afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
517 WHUS44 KMOB 101303 CFWMOB Coastal Hazard Message National Weather Service Mobile AL 703 AM CST Wed Jan 10 2024 ALZ265-266-FLZ202-204-206-102100- /O.EXP.KMOB.SU.Y.0002.000000T0000Z-240110T1300Z/ /O.CON.KMOB.RP.S.0003.000000T0000Z-240114T0000Z/ Mobile Coastal-Baldwin Coastal-Escambia Coastal- Santa Rosa Coastal-Okaloosa Coastal- 703 AM CST Wed Jan 10 2024 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... ...HIGH SURF ADVISORY HAS EXPIRED... * WHAT...Dangerous rip currents. * WHERE...In Alabama, Mobile Coastal and Baldwin Coastal Counties. In Florida, Escambia Coastal, Santa Rosa Coastal and Okaloosa Coastal Counties. * WHEN...Through Saturday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this high surf advisory went out at Jan 9, 11:49 AM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 9, 11:49 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1149 AM CST Tue Jan 9 2024
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Jan 9 2024
A MVFR/VFR ceiling will affect much of the interior area before
clearing this evening. VFR conditions are otherwise expected to
prevail through Wednesday morning. Breezy southwest to west winds
near 15 knots inland and around 20 knots near the coast diminish
to 5 to 10 knots tonight, with a westerly flow of 5 to 10 knots
following for Wednesday morning. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 33 54 39 66 55 71 32 52 / 0 0 0 0 60 80 0 0
Pensacola 37 54 44 63 57 72 36 51 / 0 0 0 0 50 90 0 0
Destin 42 58 48 65 58 73 39 54 / 0 0 0 0 50 90 0 0
Evergreen 31 55 34 66 48 71 31 51 / 0 0 0 0 50 100 0 0
Waynesboro 29 54 34 66 49 69 29 51 / 0 0 0 0 70 90 0 0
Camden 30 52 34 63 47 69 28 48 / 0 0 0 0 50 100 0 0
Crestview 32 55 36 65 50 72 33 53 / 0 0 0 0 50 100 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CST this evening for ALZ263>266.
High Rip Current Risk through Saturday afternoon for ALZ265-266.
High Surf Warning until 7 AM CST Wednesday for ALZ265-266.
FL...Wind Advisory until 6 PM CST this evening for FLZ201>206.
High Rip Current Risk through Saturday afternoon for FLZ202-204-
206.
High Surf Warning until 7 AM CST Wednesday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630.
Gale Warning until 6 PM CST this evening for GMZ631>636.
Small Craft Advisory from 6 PM this evening to midnight CST
tonight for GMZ631>636.
Gale Warning until 9 PM CST this evening for GMZ650-655-670-675.
Small Craft Advisory from 9 PM this evening to 9 AM CST
Wednesday for GMZ650-655.
Small Craft Advisory from 9 PM this evening to noon CST
Wednesday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jan 9, 11:05 AM CST, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1105 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM Tstm Wnd Dmg Navarre Beach 30.38N 86.88W
01/09/2024 Santa Rosa FL Lifeguard
Thunderstorm wind damage to the Navarre
Beach Lifeguard Headquarters. Pictures and
videos via social media.
&&
mbLocal storm report, Jan 9, 11:10 AM CST, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1110 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM Tstm Wnd Dmg 3 E Navarre 30.42N 86.82W
01/09/2024 Santa Rosa FL Public
Several trees down in the Whispering Pines
Neighborhood in the Navarre area along with
fences pushed down. Pictures and reports via
social media.
&&
mbLocal storm report, Jan 9, 11:45 AM CST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1145 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM Tstm Wnd Dmg 2 NNE Dawes 30.64N 88.24W
01/09/2024 Mobile AL Public
Damage to several wooden and brick fences in
the subdivisions lining Cottage Hill Rd.
&&
mbLocal storm report, Jan 9, 12:02 PM CST, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1202 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM Tstm Wnd Dmg 3 WSW Berrydale 30.88N 87.05W
01/09/2024 Santa Rosa FL Utility Company
Multiple power poles down along Highway 87.
&&
mbLocal storm report, Jan 9, 1:18 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
118 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM Tstm Wnd Dmg 2 NNW Robertsdale 30.58N 87.73W
01/09/2024 Baldwin AL Emergency Mngr
Several power poles and lines down in the
road on US Highway 90.
&&
mbLocal storm report, Jan 9, 1:21 PM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
121 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM Tstm Wnd Dmg 1 NW Summerdale 30.50N 87.71W
01/09/2024 Baldwin AL Emergency Mngr
Power poles snapped at the base and lines
down on AL-59.
&&
mbThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 6:33 PM CST | Special Weather Statement | MOB | Mobile | 27 min |
| Jan 8, 7:00 PM CST | Special Weather Statement | MOB | Baldwin | 30 min |
| Jan 8, 11:26 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Washington | 34 min |
| Jan 8, 11:50 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 40 min |
| Jan 9, 12:09 AM CST | Areal Flood Advisory | MOB | Mobile, Washington | 3 hr |
| Jan 9, 12:22 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Mobile, Washington | 38 min |
| Jan 9, 12:31 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 44 min |
| Jan 9, 12:53 AM CST | Severe Thunderstorm Warning | MOB | Butler, Monroe, Wilcox | 37 min |
| Jan 9, 12:55 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington, Wilcox | 50 min |
| Jan 9, 1:00 AM CST | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jan 9, 1:18 AM CST | Special Marine Warning | MOB | 42 min | |
| Jan 9, 1:28 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Monroe, Wilcox | 28 min |
| Jan 9, 1:54 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 36 min |
| Jan 9, 1:58 AM CST | Special Marine Warning | MOB | 47 min | |
| Jan 9, 2:19 AM CST | Special Marine Warning | MOB | 64 min | |
| Jan 9, 2:28 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 47 min |
| Jan 9, 3:28 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 47 min |
| Jan 9, 3:33 AM CST | Special Marine Warning | MOB | 42 min | |
| Jan 9, 3:47 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 28 min |
| Jan 9, 3:59 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 20 min |
| Jan 9, 4:00 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Washington | 60 min |
| Jan 9, 4:04 AM CST | Special Marine Warning | MOB | 63 min | |
| Jan 9, 4:08 AM CST | Tornado Warning | MOB | Mobile | 16 min |
| Jan 9, 4:14 AM CST | Special Marine Warning | MOB | 65 min | |
| Jan 9, 4:17 AM CST | Special Marine Warning | MOB | 59 min | |
| Jan 9, 4:20 AM CST | Special Marine Warning | MOB | 41 min | |
| Jan 9, 4:25 AM CST | Tornado Warning | MOB | Baldwin | 19 min |
| Jan 9, 4:32 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Clarke, Conecuh, Crenshaw, Escambia and 2 more | 58 min |
| Jan 9, 4:37 AM CST | Tornado Warning | MOB | Baldwin | 24 min |
| Jan 9, 4:43 AM CST | Tornado Warning | MOB | Baldwin, Escambia | 10 min |
| Jan 9, 4:48 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Conecuh, Escambia | 57 min |
| Jan 9, 4:58 AM CST | Special Marine Warning | MOB | 81 min | |
| Jan 9, 5:26 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 64 min |
| Jan 9, 6:01 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 49 min |
| Jan 9, 6:05 AM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 25 min |
| Jan 9, 6:33 AM CST | Special Marine Warning | MOB | 40 min | |
| Jan 9, 6:57 AM CST | Special Marine Warning | MOB | 29 min | |
| Jan 9, 1:23 PM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 5 days |
| Jan 9, 1:24 PM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 69 hr |
| Jan 9, 2:22 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 38 min |
| Jan 9, 2:33 AM CST | Tornado Warning | MOB | Okaloosa, Santa Rosa | 27 min |
| Jan 9, 6:29 AM CST | Tornado Warning | MOB | Okaloosa | 16 min |
| Jan 9, 1:26 PM CST | River Flood Warning | MOB | Okaloosa | 45 hr |
Nearby
High Surf Advisories in Florida, 2024High Surf Advisories in Alabama, 2024Every high surf advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.